MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 44MM/+4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 44MM/+4; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6260-9-244
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Inflammation (1932); Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530)
Date of Event 11/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's right hip was revised due to dissociation of the head from the stem.Intra-operatively, black tissue and fluid was noticed, as well as the trunnion having been worn down to a point.The stem, head and liner were revised to a restoration modular stem construct, ceramic head, adm/ mdm poly insert, and mdm metal liner.
 
Additional Manufacturer Narrative
Reported event: an event regarding revision due to disassociation between stem and metal head, and fretting was reported.The event was confirmed based on medical review.Method & results: not performed as product was not returned.Clinical review: a review of the provided medical records and x-rays rejected by a clinical consultant indicated: undated x-ray: ap right hip notes uncemented tha with modular head in acetabular component, trunnion disassociated and dislocated from modular head with superior trunnion erosion noted.No clinical or pmh, no patient demographics, no operative reports, no dated serial x-rays, no examination of explanted components, no lab or pathology reports.Based upon the single x-ray, the event description appears to be confirmed, but insufficient data is presented to confirm the event description to create a medical report for this case.-product history review: indicated all devices were manufactured and accepted into final stock with no reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: an event regarding revision due to disassociation between stem and metal head, and fretting was reported.The event was confirmed based on medical review.The exact cause of the event could not be determined because insufficient information was provided.Further information is needed to complete the investigation for determining its root cause.No further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
V40 COCR LFIT HEAD 44MM/+4
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key11001128
Report Number0002249697-2020-02659
Device Sequence Number703903
Product Code JDI
UDI-Device Identifier07613327032758
UDI-Public07613327032758
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2016
Device Model Number6260-9-244
Device Catalogue Number6260-9-244
Device Lot NumberMKJ330
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/23/2020
Supplement Date Received by Manufacturer01/15/2021
Initial Report FDA Received Date12/14/2020
Supplement Report FDA Received Date01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR